Is erectile dysfunction a side effect of Hydrochlorothiazide?

default
Posted on Thu, 1 Aug 2019 in Urinary and Bladder Problems
Question: Hello
I’m taking hydrochloriziathide for high blood pressure and curious about the safety. One of the side effects says erectile dysfunction. I’m ok if temporary while on med, but is there risk of permanent damage too? If yes, how come?
Thanks
doctor
Answered by Dr. P. T. Patil 1 hour later
Brief Answer:
It is one of the rarest of rare side effects of Hydrochlorothiazide

Detailed Answer:

Hello,

You have been taking Hydrochlorothiazide for hypertension and worried about its side effect of Erectile Dysfunction.

It is a drug that belongs to a group of drug called Diuretics and helps to reduce blood pressure by producing more urine and thereby by reducing load over the heart.

Erectile Dysfunction that you have mentioned as a side effect of the drug is one of the rarest of rare side effect and occurs one in millions of patients.

There is nothing to be worried about it and continue taking it.

Hope I have answered your query.

Regards,
Dr. P. T. Patil, Urologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 10057 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

195 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2